J Cardiol Cases. 2020 Jun 10;22(3):117-120. doi: 10.1016/j.jccase.2020.05.014. eCollection 2020 Sep.
Colorectal cancer kills nearly 700,000 people each year worldwide. The use of chemotherapeutic agents in the treatment of colorectal cancer has broadened considerably over the past few decades. The cardiovascular care of patients being treated with these agents has received increasing attention over recent years due to the known cardiovascular toxicities associated with certain treatment regimens, but there may still be unidentified cardiovascular toxicities. Here we present a case of a patient
with colorectal cancer without any modifiable cardiovascular risk factors who experienced coronary vasospasm shortly after initiation of therapy with 5-flourouracil, leucovorin, and oxaliplatin with bevacizumab, despite having previously tolerated boluses of 5-flourouracil alone without incident. Coronary vasospasm attributed to this combination of chemotherapy has never before been reported. Additionally, our case and other available literature demonstrate the efficacy of dihydropyridine calcium channel blocker therapy in treatment of vasospasm induced by chemotherapeutic agents. <Learning objective: Many chemotherapeutic agents have known cardiotoxicities, but there may still be unidentified cardiovascular toxicities. Here we report a case of coronary vasospasm attributed to the combination of a 5-flourouracil containing regimen (FOLFOX) and bevacizumab. Vasospasm attributed to this combination of chemotherapy has never been reported, and our patient was successfully treated with dihydropyridine calcium channel blocker therapy.>.